MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Maverick?; catheters, transluminal coronary angioplasty, percutaneous

BOSTON SCIENTIFIC CORPORATION Maverick?; catheters, transluminal coronary angioplasty, percutaneous
Model Number H7493892820250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440); Reduced Blood Flow (4598)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The occluded target lesion was located in the left anterior descending artery (lad).A non-boston scientific (bsc) guidewire successfully crossed the occluded segment and reached the distal vessel.A 2.50mm x 20mm maverick balloon catheter was advanced from the proximal to the distal lad.Repeat angiography showed no flow through the mid-segment.Pre-dilatation was then performed at 12 atmospheres.Repeat angiography demonstrated a thin thread of blood flow through the occluded segment with significant thrombus burden.There was an indication for intracoronary thrombolysis.The balloon was intentionally ruptured and advanced to the proximal end of the thrombus.A total of 20 mg of pro-urokinase was administered through the punctured balloon.Repeat angiography demonstrated reduced thrombus burden with subtotal occlusion and timi 1 flow in the distal segment.Significant thrombus burden remained following repeat angiography.A thrombus aspiration catheter was advanced to the proximal end of the thrombus.Continuous negative pressure aspiration was initiated while slowly advancing the catheter to the mid-distal segment and then retracting it back to the mid-segment.The process was repeated several times, and a total of 130 ml of blood was aspirated.The aspiration catheter was then withdrawn from the guiding catheter under continuous negative pressure.After filtration and rinsing, no visible thrombus was identified.A new 2.50mm x 20mm balloon catheter was advanced, and the mid-segment lesion was dilated at 10 to 12 atmospheres.Repeat angiography showed 95% focal stenosis in the mid-segment and slow distal flow with timi 1 flow.A total of 10 ml of tirofiban and 200 mcg of nitroglycerin were administered through the punctured balloon.Repeat angiography demonstrated timi 0 flow in the distal segment.The aspiration catheter was subsequently advanced to the distal segment and a mixture of 200 mcg of nitroprusside and 5 ml of tirofiban were administered through the device.Repeat angiography demonstrated timi 1 flow in the distal segment.During a subsequent attempt to advance the aspiration catheter to the distal segment, an additional marker point was noted in the proximal lad.The marker could not be withdrawn when the aspiration catheter was removed.Inspection of the ruptured balloon revealed that the balloon segment distal to the proximal marker point was missing, measuring approximately 18 mm in length.The additional marker point was confirmed to be the retained distal portion of the ruptured balloon.It was determined that the retained balloon fragment could not be retrieved easily or quickly.The balloon fragment was slowly advanced through the aspiration catheter to the distal lad.Angiography confirmed timi 3 flow in the distal vessel.A 3.0mm x 29mm non-bsc drug-eluting stent was advanced and deployed in the mid-lad.Final angiography demonstrated good stent expansion and timi 3 flow in the distal vessel, including distal to the retained balloon fragment.The retained balloon fragment remained in the distal lad, and the procedure was completed.
 
Additional Manufacturer Narrative
E1: initial reporter phone:(b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.

Brand Name
Maverick?
Common Device Name
catheters, transluminal coronary angioplasty, percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key50009735
Report Number2124215-2026-39867
Device Sequence Number8680956
Product Code LOX
UDI-Device Identifier08714729370185
UDI-Public(01)08714729370185(17)270227(10)33517353
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493892820250
Device Catalogue NumberH7493892820250
Device Lot Number0033517353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer07/21/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/17/2026
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale